Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 88, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 2, 2002, 3:54 PM CDT for Bedford County, Marshall County, Tennessee. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 2, 2002, 3:54 PM CDT (20:54 UTC)
- Expired
- May 2, 2002, 4:30 PM CDT
- In force
- 36 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Bedford County, TN, Marshall County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 2, 4:20 PM CDT | Thunderstorm Wind 85 E | Holts Corner, TN | NWS storm survey indicated straight line winds did some property damage in Marshall county. A roof built over a mobile home was blown off and carried over 30 feet. Trees were uprooted. Some trees were snapped. A tin roof was blown off a large barn. There was s |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 2, 12:30 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.9 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1583 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 689 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 219 m²/s²
- 0-3 km storm-relative helicity
- 391 m²/s²
- Significant tornado parameter
- 2.3
- Supercell composite
- 10.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 022054 SVRBNA TNC003-117-022130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 353 PM CDT THU MAY 2 2002 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BEDFORD COUNTY IN TENNESSEE MARSHALL COUNTY IN TENNESSEE * UNTIL 430 PM CDT * AT 350 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORM 8 MILES NORTHWEST OF CHAPEL HILL...OR 14 MILES EAST OF COLUMBIA...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CHAPEL HILL AROUND 400 PM CDT BELL BUCKLE AROUND 430 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. $$ LAT...LON 3573 8679 3555 8683 3544 8633 3567 8627
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 2:31 PM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, May 2, 2:31 PM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 231 PM CDT THU MAY 2 2002 CURRENTLY, FRONT CONTINUES TO EDGE ACROSS THE MID STATE, WITH A STRONG TEMPERATURE CONTRAST ALONG THE FRONT. IT APPEARS THE SEVERE THUNDERSTORM WATCH IS NOT GOING TO MATERIALIZE, AS THE LOW-LEVEL ENVIRONMENT IS JUST NOT UNSTABLE ENOUGH TO SUPPORT WIDESPREAD CONVECTION. UNLESS SOMETHING BEGINS TO POP DURING THE NEXT HOUR, PLAN TO CANCEL THE WATCH BEFORE ISSUING THE AFTERNOON ZONE FORECAST PACKAGE. MODELS SHOW FRONT STALLING OUT OVER THE TENNESSEE VALLEY TOMORROW, THEN RETURNING AS A WARM FRONT AS PART OF ANOTHER DEVELOPING LOW CENTER. MORE CONVECTION IS EXPECTED FRIDAY NIGHT AND INTO SATURDAY BEFORE THIS SYSTEM FINALLY PULLS EAST. DONT EXPECT MUCH TEMPERATURE CHANGE, AS THIS NEXT SYSTEM WILL BE MORE MESOSCALE, AND THEREFORE WONT PULL IN MUCH OF AN AIR MASS CHANGE. LOOKING AHEAD, TEMPERATURES NEXT WEEK WILL LIKELY REMAIN AROUND NORMAL, WITH ANOTHER FRONTAL SYSTEM BRINGING A CHANCE OF RAIN TO THE MID STATE SUNDAY NIGHT AND INTO TUESDAY. .BNA...SEVERE THUNDERSTORM WATCH ALL MIDDLE TENNESSEE COUNTIES UNTIL 00Z. ROSE
In the hours before
Local storm report, May 2, 11:47 AM CDT, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
1147 AM CDT THU MAY 2 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1136 AM 3 SW CELINA TN 1.25 INCH HAIL
05/02/02 CLAY
1142 AM 0 CELINA TN 1.75 INCH HAIL
05/02/02 CLAY
MRLocal storm report, May 2, 12:10 PM CDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
1210 PM CDT THU MAY 2 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1200 PM 3 NE PICKETT STATE PARK TN 1.00 INCH HAIL
05/02/02 PICKETT REPORTED BY PUBLIC
MED/MRThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 11:35 AM CDT | Severe Thunderstorm Warning | OHX | Clay | 25 min |
| May 2, 11:37 AM CDT | Severe Thunderstorm Warning | OHX | Clay | 23 min |
| May 2, 11:38 AM CDT | Severe Thunderstorm Warning | OHX | Clay | 22 min |
| May 2, 11:43 AM CDT | Severe Thunderstorm Warning | OHX | Pickett | 32 min |
| May 2, 3:18 PM CDT | Severe Thunderstorm Warning | OHX | Hickman | 27 min |
| May 2, 3:28 PM CDT | Severe Thunderstorm Warning | OHX | Maury, Williamson | 47 min |
| May 2, 3:57 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 48 min |
| May 2, 4:04 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 41 min |
| May 2, 4:10 PM CDT | Severe Thunderstorm Warning | OHX | Lewis, Maury | 50 min |
| May 2, 4:16 PM CDT | Severe Thunderstorm Warning | OHX | Van Buren, Warren, White | 44 min |
| May 2, 4:25 PM CDT | Severe Thunderstorm Warning | OHX | Coffee | 50 min |
| May 2, 4:33 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 42 min |
| May 2, 4:54 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 36 min |
| May 2, 5:02 PM CDT | Severe Thunderstorm Warning | OHX | Van Buren | 28 min |
| May 2, 5:13 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lincoln | 47 min |
| May 2, 6:01 PM CDT | Severe Thunderstorm Warning | OHX | Franklin, Lincoln | 44 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.